MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 2 L; KNEE FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 2 L; KNEE FEMORAL COMPONENT CEMENTED
Catalog Number 02.12.0002L
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13 november 2018: lot: 171791: (b)(4) items manufactured and released on 31 july 2017.Expiration date: 2022-07-18.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implants revised: gmk-sphere 02.12.0210fl tibial insert fixed sphere flex #2/10 mm l, lot: 178736: (b)(4) items manufactured and released on 06 march 2018.Expiration date: 2023-02-20.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-sphere 02.07.1202l tibial tray fixed cemented # 2 l, lot: 177216: (b)(4) items manufactured and released on 27 february 2018.Expiration date: 2023-02-05.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-sphere 02.07.0034rp patella resurfacing # 2, lot: 176699: (b)(4) items manufactured and released on 01 march 2018.Expiration date: 2023-02-13.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
On (b)(6) 2018 we were informed that the patient had come in due to signs of infection and the surgeon had removed all medacta hardware at an unknown date.The pathogen was confirmed as (b)(6).On (b)(6) 2018 the surgeon revised the spacer and implanted permanent hardware (5 months after the primary).

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 2 L
Common Device Name
KNEE FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8069024
Report Number3005180920-2018-00906
Device Sequence Number1658224
Product Code JWH
UDI-Device Identifier07630030825798
UDI-Public07630030825798
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/18/2022
Device Catalogue Number02.12.0002L
Device Lot Number171791
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2018
Initial Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;